| Model Number |
400SMTXSFT2H04 |
| Medical Device Problem Codes |
Material Deformation (2976); Physical Resistance/Sticking (4012)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
02/24/2020
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report number: 3005168196-2020-00378.
Event or Problem Description
The patient was undergoing a coil embolization procedure in the anterior communicating artery (aca) using penumbra smart coils (smart coils) and a non-penumbra microcatheter.During the procedure, the physician encountered resistance while advancing the smart coil into the hub of the microcatheter.The physician continued advancing the smart coil and successfully implanted the smart coil into the target location.While advancing another smart coil, the same issue occurred.However, when the physician continued to advance the smart coil, the pusher assembly became kinked; therefore, the smart coil was removed.The procedure was completed using additional smart coils.There was no report of an adverse effect to the patient.